Patient :Hello, I have been taking loestrin 20. I was told by my doctor I could take three packets together which I have done, now I am on the fourth day of my seven day break, I am experiencing black discharge or a period. However it doesn't seem like a period because there is no liquid at all it's all small clots and not so much. What is happening?
Thanks for the query.
As you have been on Loestrin 20 for 3 continuous months with all active pills, you would have experienced amenorrhoea for these three months. Now once you are off the pills, the withdrawal bleed should start within 7-10 days. It may start as spotting and slowly the flow may increase in next few days. The spotting dark blood you are seeing is the start of the withdrawal bleed. You need to be patient for a week.
Hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.